IDEAS home Printed from
   My bibliography  Save this paper

Dual structures for the sole-proprietorship firm


  • Chambers, Robert G.
  • Quiggin, John


This paper presents a dual representation of firm-level and market-level equilibrium behavior for a sole proprietorship economy with competitive and frictionless financial markets and stochastic production opportunities in a two-period setting. The dual equilibrium model is used to state conditions for the firms' production choices to be independent of their risk preferences in equilibrium. These conditions entail Pareto optimality, but do not require either that the firm's consumption choices lie within the span of financial markets or the assumption of an extreme version of linear risk tolerance.

Suggested Citation

  • Chambers, Robert G. & Quiggin, John, 2003. "Dual structures for the sole-proprietorship firm," Risk and Sustainable Management Group Working Papers 150352, University of Queensland, School of Economics.
  • Handle: RePEc:ags:uqsers:150352

    Download full text from publisher

    File URL:
    Download Restriction: no

    Other versions of this item:

    References listed on IDEAS

    1. Susan Athey, 2002. "Monotone Comparative Statics under Uncertainty," The Quarterly Journal of Economics, Oxford University Press, vol. 117(1), pages 187-223.
    2. Sandmo, Agnar, 1971. "On the Theory of the Competitive Firm under Price Uncertainty," American Economic Review, American Economic Association, vol. 61(1), pages 65-73, March.
    3. Milgrom, Paul & Shannon, Chris, 1994. "Monotone Comparative Statics," Econometrica, Econometric Society, vol. 62(1), pages 157-180, January.
    4. Milgrom, Paul, 1994. "Comparing Optima: Do Simplifying Assumptions Affect Conclusions?," Journal of Political Economy, University of Chicago Press, vol. 102(3), pages 607-615, June.
    Full references (including those not matched with items on IDEAS)


    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.

    Cited by:

    1. Chambers, Robert G. & Quiggin, John, 2008. "Narrowing the no-arbitrage bounds," Journal of Mathematical Economics, Elsevier, vol. 44(1), pages 1-14, January.

    More about this item


    state-contingent production; Production Economics; Risk and Uncertainty; D81;

    JEL classification:

    • D81 - Microeconomics - - Information, Knowledge, and Uncertainty - - - Criteria for Decision-Making under Risk and Uncertainty


    Access and download statistics


    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:ags:uqsers:150352. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (AgEcon Search). General contact details of provider: .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.